MAUDE Adverse Event Report: COVIDIEN (IRVINE) REACT 68; CATHETER, THROMBUS RETRIEVER

COVIDIEN (IRVINE) REACT 68; CATHETER, THROMBUS RETRIEVER
Model Number REACT-68
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The react 68 catheter was returned for analysis without the penumbra velocity microcatheter and solitaire (4x40) revascularization device.From known measurement of the penumbra velocity microcatheter, it appears that the velocity microcatheter is compatible for use with the react 68 catheter.The react 68 catheter was decontaminated.Upon visual inspection, no damages or irregularities were found with the react 68 hub or body.However, the react 68 distal marker band/tip was found missing.The tubing material of the react 68 catheter separated end exhibited with stretching and jagged edges with the inner wire stretched and exposed.The react 68 distal marker band/tip was not returned.This segment was reported to have been removed from the patient and was expected to be returned.However, it was not received, it is likely to have been lost.Due to its damaged condition, the react 68 catheter could not be used for resistance testing.No other anomalies were observed.Based on the device analysis and reported information, the report of ¿catheter separation/break¿, the issue was confirmed.The broken end of the catheter exhibited with plastic deformation (jagged edges and stretching) which indicated that the catheter separated when exceeding the tensile strength of the tubing material.It is possible the react 68 catheter became damaged during delivery of the velocity micro catheter; subsequently causing the catheter to separate.However, the root cause for the resistance and separation could not be determined.Per our device's instructions for use (ifu): "the catheter should be manipulated under fluoroscopy only.Do not attempt to move the catheter without observing the resultant tip response." "never advance or withdraw an intraluminal device against resistance until the cause of resistance is determined by fluoroscopy.If the cause cannot be determined, withdraw the catheter.Movement of the micro catheter against resistance may result in damage to the micro catheter, or the vessel." if information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that after the second pass, the react 68 catheter was noted to have fallen apart.The catheter was reported to have felt sticky with the velocity microcatheter.Resistance was felt when navigating with the react and when it was used with the guidewire.During the 1st pass, there was some difficulty pulling the velocity microcatheter out of the react while the stent was deployed (more than usual).On the second pass, pulled the solitaire 4x40 stent and react together.The distal section of the react was noted to have fell apart.However, were able to removed the portion of the catheter that sheared off.This event occurred during an occlusion in the posterior.A continuous flush was used and all the catheters were flushed.There was no allegation that the device were noted to have been damaged prior to their use.The react and the separated tip will be returned for analysis.The patient anatomy was straightforward with minimal tortuosity.

Brand Name
REACT 68
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key8278601
Report Number2029214-2019-00056
Device Sequence Number13978261
Product Code NRY
UDI-Device Identifier00847536031777
UDI-Public00847536031777
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K180705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2020
Device Model NumberREACT-68
Device Lot NumberA700056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2019
Initial Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1